Heart Rhythm Community
Low Pulse Rate & Dizziness
About This Community:

This patient support community is for discussions relating to heart rhythm issues, arrhythmia, irregular heartbeat, implanted defibrillators, pacemakers, and tachycardia.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Low Pulse Rate & Dizziness

I am a 46 years old male. I regularil do yoga exercise for 1 hour every day in the morning. I also do exercise on my treadmill for 30-35 minutes every day evening. I feel dizzy and light headed in the morning after breakfast & mostly inside closed rooms. I also feel heaviness in the head whenever I get up from the squatting position or whe I kneel down.
My BP has been found as 130/80 but my heart rate is around 55 BPM. When I feel dizzy / light headed, my pulse rate is between 50 - 55 bpm. During treadmill exercise, my heart rate goes to 120 bpm or more. I also take tenormin 50mg for the last 4 years regularly for BP. The problem of dizziness & light headed ness has started since last 6 months.
Is this due the tenormin 50 and if yes can I stop it or change the dosage. Alternately can I ask doctor for another medicine.Or do I need to reduce my daily exercise. Awaiting your early response. Thanks doctor. Regards
Related Discussions
3 Comments Post a Comment
Blank
612551_tn?1247839157
It sounds to me like you need to continue to take a medication to hold you BP down, 130/80 is a little higher than I'd like to see/have.  If "tenormin" is a beta blocker, and I would guess it is, it may be causing you HR to be too low, and cause dizziness when you suddenly change change you physical activity level, eg, stand up.

Was your resting HR higher, say 65 or more in the past, before the dizziness?  If yes, that makes it very likely in my mind your medication is lowering your HR too much. Yes, discuss with your doctor.  The problem is, as far as I understand what is available, all medications that lower you BP also lower you HR.  Seems like a "no win" problem.

I take beta and calcium channel blockers to hold down my HR and that has caused me some dizziness in the beginning due to it forcing my BP too low.  However, in this case, for me at least, the evolved and my BP in more normal now and I have very little trouble with dizziness.  My BP is usually in around 120/70.  If it get down to 100/60, say, I start having dizzy problems.  Not sure my story is of any value, I share more to let you know your are not alone in the struggle to balance the need to lower HR or BP with not lowering the other too much.
Blank
Avatar_m_tn
Thanks a lot for sharing your experience. I am now quite sure that it is the tenormin that causes my HR to go down. I now need to know whether there are any medications that can improve the HR to a considerable level or do I need to change the presently prescribed medicine for my BP i.e. tenormin.
One question that is still cropping in my mind is, whether atheletes also experience dizziness as their HR is usually low.
Blank
Avatar_m_tn
Further, I would like to add my findings as follows.
I have observed that when I am at home on a rest day / week end day, I feel light headed and rather not at my work place.
Under such a situation, when I measure my BP using my BP/HR meter (Panasonic, wrist band type), I see the BP is 112 / 67 & HR-60. But as the day progresses and I have a afternoon nap, have a cup of tea, I feel better (normal) and at that time the BP & HR recorded are 124/76 & 54 respectively.
So, can we draw a conclusion that when my BP is low, I feel dizzy (light headed), etc & when my BP is in the normal range, I feel better and that the low HR 55 -60 does not have much role to play.
It should be also noted that my doctor prescribed Tenormin 50 (beta blocker) for high BP (140/95) earlier but I have now doing yoga and have also chnged my food habits which might have brought down my BP to normal level.
Can the BP fluctuate so much as it does in my case i.e from normal to low. Shall I discuss with the doctor to stop the tenormin or change the medication.
Request you to kindly advise. Awaiting your response.
Best Regards
Blank
Post a Comment
To
Top Arrhythmias Answerers
612551_tn?1247839157
Blank
Jerry_NJ
NJ
1807132_tn?1318747197
Blank
michellepetkus
Chicago, IL
1423357_tn?1414258965
Blank
tom_h
Central, MA
257552_tn?1404606154
Blank
Artaud
Pittsburgh, PA
995271_tn?1408549100
Blank
itdood
PA
1569985_tn?1328251082
Blank
DeltaDawn23
Ann Arbor, MI
MedHelp Health Answers
Recent Activity
Avatar_m_tn
Blank
Jonnieray is SICK OF PALPITATIONS! Comment
15 hrs ago
1236893_tn?1408490528
Blank
Dietary Fat Increases Vitamin D-3 A...
15 hrs ago by gymdandee
242912_tn?1402547092
Blank
Jade59 commented on photo
Nov 25
Heart Rhythm Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Arrhythmias Answerers
612551_tn?1247839157
Blank
Jerry_NJ
NJ
1807132_tn?1318747197
Blank
michellepetkus
Chicago, IL
1423357_tn?1414258965
Blank
tom_h
Central, MA
257552_tn?1404606154
Blank
Artaud
Pittsburgh, PA
995271_tn?1408549100
Blank
itdood
PA
1569985_tn?1328251082
Blank
DeltaDawn23
Ann Arbor, MI